Impulsive boundary value problems for \(p(t)\)-Laplacian’s via critical point theory. (English) Zbl 1274.34083

The paper provides conditions ensuring the existence of a solution to the boundary value problem \[ \frac {\text{d}}{{\text{d}}\,t}\Big (\big | u'(t)\big | ^{p(t)-2}u'(t)\Big )=f(t,u), \quad u(0)=u(\pi )=0, \]
\[ \lim _{\tau \to t_j+}\Big (\big | u'(\tau )\big | ^{p(\tau )-2}u'(\tau )\Big )- \lim _{\tau \to t_j-}\Big (\big | u'(\tau )\big | ^{p(\tau )-2}u'(\tau )\Big ) =I_j(u(t_j)),\;j=1,2,\dots ,m, \] where \(p\in C([0,\pi ],(1,\infty )),\,f\: [0,\pi ]\times \mathbb {R}\to \mathbb {R}\) is a Carathéodory function, \(I_j\: \mathbb {R}\to \mathbb {R}\) are continuous and bounded and \(t_j,\) \(j=1,2,\dots ,m,\) are fixed and such that \(0<t_1<t_2<\dots <t_m<\pi .\)
The main idea is to consider weak formulation of the problem, then to use the Mountain Pass Principle to show the existence of a weak solution which, due to the fundamental lemma of the calculus of variations, coincides with the classical solution.
Reviewer: M. Tvrdý (Praha)


34B37 Boundary value problems with impulses for ordinary differential equations
47J30 Variational methods involving nonlinear operators
58E50 Applications of variational problems in infinite-dimensional spaces to the sciences
Full Text: DOI


[1] M. Benchohra, J. Henderson, S. Ntouyas: Impulsive Differential Equations and Inclusions. Contemporary Mathematics and Its Applications, 2. Hindawi Publishing Corporation, New York, 2006. · Zbl 1130.34003
[2] Y. sChen, S. Levine, M. Rao: Variable exponent, linear growth functionals in image restoration. SIAM J. Appl. Math. 66 (2006), 1383–1406. · Zbl 1102.49010
[3] X. L. Fan, Q.H. Zhang: Existence of solutions for p(x)-Laplacian Dirichlet problem. Nonlinear Anal., Theory Methods Appl. 52 (2003), 1843–1852. · Zbl 1146.35353
[4] X. L. Fan, D. Zhao: On the spaces L p(x)({\(\Omega\)}) and W m,p(x)({\(\Omega\)}). J. Math. Anal. Appl. 263 (2001), 424–446. · Zbl 1028.46041
[5] M. Feng, D. Xie: Multiple positive solutions of multi-point boundary value problem for second-order impulsive differential equations. J. Comput. Appl. Math. 223 (2009), 438–448. · Zbl 1159.34022
[6] W. Ge, Y. Tian: Applications of variational methods to boundary-value problem for impulsive differential equations. Proc. Edinb. Math. Soc., II. Ser. 51 (2008), 509–527. · Zbl 1163.34015
[7] P. Harjulehto, P. Hästö, U.V. Lê, M. Nuortio: Overview of differential equations with non-standard growth. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 72 (2010), 4551–4574. · Zbl 1188.35072
[8] T. Jankowski: Positive solutions to second order four-point boundary value problems for impulsive differential equations. Appl. Math. Comput. 202 (2008), 550–561. · Zbl 1255.34025
[9] J. Mawhin: Problèmes de Dirichlet Variationnels non Lineaires. Les Presses de l’Universite de Montreal, Montreal, 1987. (In French.)
[10] J. J. Nieto, D. O’Regan: Variational approach to impulsive differential equations. Nonlinear Anal., Real World Appl. 10 (2009), 680–690. · Zbl 1167.34318
[11] M. Ružička: Electrorheological Fluids: Modeling and Mathematical Theory. Lecture Notes in Mathematics, vol. 1748, Springer, Berlin, 2000. · Zbl 0962.76001
[12] K. Teng, Ch. Zhang: Existence of solution to boundary value problem for impulsive differential equations. Nonlinear Anal., Real World Appl. 11 (2010), 4431–4441. · Zbl 1207.34034
[13] J. L. Troutman: Variational Calculus with Elementary Convexity. With the assistence of W.Hrusa. Undergraduate Texts in Mathematics. Springer, New York, 1983. · Zbl 0523.49001
[14] H. Zhang, Z. Li: Variational approach to impulsive differential equations with periodic boundary conditions. Nonlinear Anal., Real World Appl. 11 (2010), 67–78. · Zbl 1186.34089
[15] Z. Zhang, R. Yuan: An application of variational methods to Dirichlet boundary value problem with impulses. Nonlinear Anal., Real World Appl. 11 (2010), 155–162. · Zbl 1191.34039
[16] V.V. Zhikov: Averaging of functionals of the calculus of variations and elasticity theory. Math. USSR, Izv. 29 (1987), 33–66; translation from Izv. Akad. Nauk SSSR, Ser. Mat. 50 (1986), 675–710. · Zbl 0599.49031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.